Oct 31, 2001
Dear Dr H,
This isn't a VL question per se but I value your opinion. Brief history: HIV+ 20 years. I'v been on most meds since 1987. current VL 700 CD4 700 on Fort/Vira + D4t since 5/00 min. side eff. Before VL +1 mil CD 400. Pain in left leg started in my hip and radiates down to knee and foot for 1.5 weeks. Low grade fever 99.6 and malaise. Pain now starting in other leg. I believe it a nerve pain. Leg feels warm to touch. Clothes rubbing on leg hurts as well as sheets touching my leg. I had shingles 14 years ago and pain similiar to that but no rash. Could this be some sort of Viral nerve infection? I upped my Acy. to 800mg 4Xday. I live near Wash DC and the health system is overwhelmed right now with anthrax so am trying to avoid the Dr. at this time. Scheduled to go in Dec. Any opinion is much appreciated.
| Response from Dr. Holodniy
it is unlikely to be related to d4T,which can cause periperal neuropathy. This usually starts in the toes/feet with tingling/numbness or pain. This sounds more like a spinal nerve problem, which could be related to a spinal disc problem (sciatica) or other viral infection like herpes zoster. I would get it checked out earlier than your next appointment. MH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.